MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES HEART COATED AORTIC VALVED GRAFT; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES HEART COATED AORTIC VALVED GRAFT; HEART-VALVE, MECHANICAL
Model Number 29CAVGJ-514 00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pericardial Effusion (3271)
Date of Event 03/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical study (b)(4) - valved grafts pas, patient id: (b)(6), site: (b)(6).This event is being conservatively reported as the cause of the bleeding was unknown during an emergency surgical surgery.It was reported that on (b)(6) 2022, a 29mm sjm masters series coated aortic valved graft was successfully implanted during an emergency surgery procedure.After disconnection from cardiopulmonary bypass, the patient had fluid blood content in the pericardial sac.The patient's activated clotting time (act) level was 615, and heparin was administered.The patient received two units of fresh frozen plasma (ffp) and two units of red blood cell concentrate.On (b)(6) 2022, a thoracotomy was performed under anesthesia at the endotracheal site.There was pericardial effusion without tamponade.There was fluid blood content and clots in the pericardial sac.Setonage was removed.Sutures applied on a small siding on the venous bypass to the right coronary artery.Follow up did not reveal any surgical bleeding points.The patient was discharged on (b)(6) 2022.As of (b)(6) 2022, the patient is stable.The cause of bleeding was unknown.No additional information was provided.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of pericardial effusion was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
MASTERS SERIES HEART COATED AORTIC VALVED GRAFT
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key14426994
Report Number2135147-2022-00286
Device Sequence Number6465512
Product Code LWQ
UDI-Device Identifier05414734006514
UDI-Public05414734006514
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number29CAVGJ-514 00
Device Catalogue Number29CAVGJ-514 00
Device Lot Number8274354
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2022
Supplement Date Received by Manufacturer05/24/2022
Initial Report FDA Received Date05/17/2022
Supplement Report FDA Received Date06/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient SexMale
Patient Weight80 KG
Patient EthnicityNon Hispanic
Patient RaceWhite